Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

What could be the reason for getting multiple bruises on the thighs and legs ?

hi, i have been getting multiple bruises on my thighs and legs for months now for no reason, sometimes a cluster of 20 at a time. most of the time its about a week or 2 before my menstruel cycle begins, but it does occur other times. its been going on for about 4 or 5 months now? could this be anemia or something i should be concerned about?
Asked On : Fri, 6 Apr 2012
Answers:  5 Views:  902
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Hello n welcome to HCM,
The symptoms you are telling can be of some allergic reaction in body, thromobocytopenia, aging, and can be a leading symptom of some auto immune disorder.
Just check once if it is not confused with erythema, put some pressure on that part, and if it pales out, blanches on pressure then no need to worry. but if it persists then above mentioned causes can prevail.
Go and get your certain body markers checked like ANA, CBC, Peripheral blood smera, AEC, Bleeding time, clotting time.. and try to fix an appointment with your physician there to show the results of the reports.
take care...... bye. Dr. Puneet Arora
Answered: Fri, 6 Apr 2012
Pediatrician, Infectious Diseases Dr. Hema Yadav's  Response
Hello,
Thanks for posting your query.
Spontaneous bruises occur due to bleeding from small vessels under the skin without any history of trauma .This occurs when there is a defect in the coagulation or clotting system of body causing excessive bleeding or ineffective clotting of bleeding or fragility of the blood vessels.
There are various causes for such a thing like bleeding disorders, liver disorders, hormonal imbalances, vitamin deficiencies, malignancy , sideeffects of medicines etc.
Anemia can be caused by internal bleeding however only anemia cannot cause such bruises.
The fact that you have no other associated symptoms of bleeding from any other site, no weight loss, no blood in stools, no fever, no pain in abdomen, indicates that the more serious causes are less likely.It could even be a simple case of vitamin c , vitamin k or calcium deficiency.
However since this problem has been going on since many months I would advise you get it evaluated by your physician.The doctor after thorugh clinical examination and few tests like complete blood counts, liver profile, coagulation profile etc may confirm the diagnosis and start apropriate management.
Please do not worry as it's not that you have any of the above disorders for sure , but I just want you to be on the safer side by ruling out any significant bleeding disorder etc.
Hope I have answered your query.
Wishing you good health.
Regards
Answered: Fri, 6 Apr 2012
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello
There can be various reasons for these bruises,like
use of certain medications like anticoagulants,blood thinners,anti depressants,some herbal preparations etc
Deficiency of VIT c and VIT k
Hemophilia or clotting factor disorders
Some kidney or liver disorders
You must consult a doctor and get yourself investigated for the cause and subsequent treatment.
Thanks
Regards
Answered: Fri, 6 Apr 2012
I find this answer helpful
  User's Response
hi welcome,
according to our ayurved science it will be named as KODAM
and also it has better treatment also available.
it's not due to anemia its due to the defective metabolic activities of body for this you need a cleaning process like panchakarma is needed and it can be well treated also
for further details and suggestion you can approach with details
christyjoseph1@gmail.com
Answered: Fri, 6 Apr 2012
Internal Medicine Specialist Dr. Rudramani Swami's  Response
HELLO
THANKS FOR POSTING YOUR QUERY
MULTIPLE BRUISES OVER THIGHS SINCE LAST 2 MONTHS IS QUITE SIGNIFICANT.YOU NEED TO BE INVESTIGATED FOR CLOTTING OR BLEEDING DISORDER.KINDLY DO CBC,BT,CT.PT,APTT.KINDLY CONSULT PHYSICIAN OR HEMATOLOGIST FOR FURTHER INVESTIGATION AND TREATMENT.
I HOPE I HAVE ANSWERED YOUR QUERY.I WILL BE AVAILABLE FOR FURTHER QUERIES IF ANY.
REGARDS.
Answered: Fri, 6 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor